Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 8, 2011, 2:07 PM MDT for 12 counties in Colorado. It took effect at Oct 8, 2011, 9:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 2011, 2:07 PM MDT (20:07 UTC)
- In effect from
- Oct 8, 2011, 9:00 PM MDT
- Expired
- Oct 9, 2011, 9:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 8 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 11:27 PM MDT | SNOW 8.5 | 4 Sse Pinecliffe, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS75 KBOU 082007 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 207 PM MDT SAT OCT 8 2011 ...FIRST FREEZE IN MANY PLACES TONIGHT... .COLDER AIR HAS MOVED INTO NORTHERN COLORADO ALONG WITH TODAYS STORM SYSTEM. TEMPERATURES WILL DROP INTO THE UPPER 20S AND LOWER 30S TONIGHT...BRINGING THE FIRST FREEZE OF THE SEASON TO MANY LOCATIONS. FREEZING TEMPERATURES ARE MOST LIKELY IN AREAS SOUTH OF INTERSTATE 70 WHERE SKIES ARE EXPECTED TO CLEAR EARLIER. COZ041-046-047-090400- /O.UPG.KBOU.FZ.A.0001.111009T0300Z-111009T1500Z/ /O.NEW.KBOU.FZ.W.0001.111009T0300Z-111009T1500Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 207 PM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN AND SNOWFALL OVER THE PALMER DIVIDE IS EXPECTED TO COME TO AN END DURING THE EARLY EVENING HOURS. BY LATER TONIGHT...SKIES WILL BEGIN TO CLEAR AS DRIER AIR MOVES NORTHWARD FROM SOUTHEAST COLORADO. TEMPERATURES ACROSS DOUGLAS...ELBERT AND LINCOLN COUNTIES WILL DROP BELOW THE FREEZING MARK AND REMAIN THERE THROUGH SUNDAY MORNING. * IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BECOME ICY OVERNIGHT...AND TENDER VEGETATION MAY SUFFER FROM THE COLD TEMPERATURES. RESIDENTS MAY WANT TO TAKE ACTIONS TO COVER OR PROTECT PLANTS THAT ARE SUSCEPTIBLE TO COLD TEMPERATURES. DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM FREEZING. && $$ COZ038>040-042>045-090400- /O.NEW.KBOU.FZ.W.0001.111009T0300Z-111009T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER 207 PM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT SUNDAY. * TIMING...RAIN AND SNOWFALL WILL END FROM SOUTH TO NORTH OVERNIGHT. PARTIAL CLEARING IS EXPECTED BY MORNING WHICH WILL HELP TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS. * IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BECOME ICY OVERNIGHT...AND TENDER VEGETATION MAY SUFFER FROM THE COLD TEMPERATURES. RESIDENTS MAY WANT TO TAKE ACTIONS TO COVER OR PROTECT PLANTS THAT ARE SUSCEPTIBLE TO COLD TEMPERATURES. DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM FREEZING. && $$ GIMMESTAD
3 follow-up statements
611 WWUS75 KBOU 090321 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 921 PM MDT SAT OCT 8 2011 ...FIRST FREEZE IN MANY PLACES TONIGHT... .COLDER AIR HAS MOVED INTO NORTHERN COLORADO ALONG WITH TODAY'S STORM SYSTEM. TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S TONIGHT...BRINGING THE FIRST FREEZE OF THE SEASON TO SOME LOCATIONS. FREEZING TEMPERATURES ARE MOST LIKELY IN AREAS SOUTH OF INTERSTATE 70 WHERE SKIES ARE EXPECTED TO CLEAR EARLIER. THE WILD CARD WILL BE HOW LONG THE CLOUDS AND WINDS LINGER THROUGH THE NIGHT. IF THE CLOUDS LINGER LONGER INTO THE NIGHT THEN TEMPERATURES MAY BE A BIT WARMER THAN FORECAST. COZ038>047-091330- /O.CON.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 921 PM MDT SAT OCT 8 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. * TIMING...PARTIAL CLEARING IS EXPECTED BY LATER TONIGHT WHICH WILL HELP TEMPERATURES TO DROP BELOW FREEZING IN SOME AREAS. * IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BECOME ICY OVERNIGHT...AND TENDER VEGETATION MAY SUFFER FROM THE COLD TEMPERATURES. RESIDENTS MAY WANT TO TAKE ACTIONS TO COVER OR PROTECT PLANTS THAT ARE SUSCEPTIBLE TO COLD TEMPERATURES. DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM FREEZING. && $$
038 WWUS75 KBOU 091331 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 731 AM MDT SUN OCT 9 2011 ...FREEZING TEMPERATURES IN SOME AREAS... .SKIES WERE CLEARING AT SUNRISE...ALLOWING TEMPERATURES IN THE DENVER AREA TO DROP TO NEAR FREEZING. FURTHER SOUTH FROM DOUGLAS COUNTY EAST TO LINCOLN COUNTY MANY PLACES FELL BELOW FREEZING DURING THE EARLY MORNING HOURS. IN LARIMER...NORTHERN WELD...AND MORGAN COUNTIES THE WINDS AND CLOUDS HAVE KEPT IT WARMER SO THE FREEZE WARNING HAS BEEN CANCELLED IN THOSE AREAS. TEMPERATURES WILL RISE ABOVE FREEZING AGAIN BY 9 AM AS THE SUN COMES OUT. COZ038-042-044-091445- /O.CAN.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-MORGAN COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM... BRUSH...FORT MORGAN...GOODRICH...WIGGINS 731 AM MDT SUN OCT 9 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FREEZE WARNING. $$ COZ039>041-043-045>047-091500- /O.CON.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 731 AM MDT SUN OCT 9 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TIMING...BELOW FREEZING TEMPERATURES IN SOME AREAS WILL RISE ABOVE FREEZING BY 9 AM. * IMPACTS...WET ROADWAYS...BRIDGES AND OVERPASSES MAY BE ICY OVERNIGHT...MAINLY IN AREAS SOUTH AND SOUTHEAST OF DENVER. TENDER VEGETATION MAY SUFFER FROM THE COLD TEMPERATURES. DRIVERS SHOULD BE ALERT FOR ICY SPOTS ON ROADS...ESPECIALLY BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. UNHOOK OUTDOOR HOSES TO PREVENT THEM FROM FREEZING. && $$ GIMMESTAD
568 WWUS75 KBOU 091518 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 918 AM MDT SUN OCT 9 2011 COZ039>041-043-045>047-091630- /O.EXP.KBOU.FZ.W.0001.000000T0000Z-111009T1500Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER 918 AM MDT SUN OCT 9 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. MANY PLACES SOUTH AND SOUTHEAST OF DENVER HAD FREEZING TEMPERATURES...WHILE IN THE DENVER AREA THE FREEZE WAS ONLY SPOTTY. THE LOWS AT BOTH DENVER INTERNATIONAL AIRPORT AND CITY PARK WERE 34 DEGREES. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 8, 10:42 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 8, 10:42 AM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 1042 AM MDT SAT OCT 8 2011 .UPDATE...THINGS ARE PRETTY MUCH ON TRACK. WE DID HAVE A LITTLE LOWER SNOW LEVEL IN THE AREAS OF HEAVY PRECIP...BUT WE ARE STARTING TO SEE A LITTLE DIURNAL WARMING NOW. NICE WIDESPREAD RAIN SHIELD DEVELOPING ON THE PLAINS WHILE NORTHWEST WINDS DEVELOPING ALONG THE FRONT RANGE SHOULD RESULT IN DECREASING SNOW IN AREAS SOUTH OF INTERSTATE 70 SOON. ALSO RAISED THE WINDS...WE HAVE A BIT STRONGER SURFACE DEVELOPMENT THAN EXPECTED. && .AVIATION...EXPECTING LOW LEVEL DRYING TO RESULT IN HIGHER CEILINGS IN THE DENVER AREA BY 18-19Z THOUGH RAIN WILL CONTINUE SO THERE MAY STILL BE PERIODS OF IFR CEILINGS. && .PREV DISCUSSION... /ISSUED 420 AM MDT SAT OCT 8 2011/ SHORT TERM...THINGS ARE COMING TOGETHER ACCORDING TO PLAN AS WEB CAMS SHOW RAIN FALLING ACROSS THE DENVER METRO AREA AND SNOW FALLING IN THE FOOTHILLS UP TO THE EISENHOWER TUNNEL. SATELLITE PICTURES ARE SHOWING THE UPPER LOW CONSOLIDATING OVER THE FOUR-CORNERS AREA WITH CLOUD TOPS COOLING OVER TIME. WSR-88D DATA SHOWS A LARGE SWATH OF PRECIPITATION FROM THE CONTINENTAL DIVIDE EASTWARD TO THE EAST EDGE OF OUR COUNTY WARNING AREA. VAD WIND PROFILER PRESENTLY SHOWS NORTHEAST WINDS AT 10 TO 20 KNOTS UP TO ABOUT 10000 FEET MSL WITH STRONG SOUTHERLY FLOW ABOVE THAT. MODEL Q-G DIAGNOSTICS FIELDS SHOW STRONG UPWARD VERTICAL MOTIONS OVER OUR FORECAST AREA THROUGH THE MIDDLE OF THE AFTERNOON WITH WEAK FORCING CONTINUING INTO THE EVENING. TEMPERATURES STILL LOOK WARM ENOUGH THAT THE PLAINS WILL SEE RAINFALL THROUGH THE DAY. THE EXCEPTION TO THIS IS THE PALMER DIVIDE WHERE MONUMENT HILL IS CURRENTLY 36 DEGREES AND RAINING. A COUPLE DEGREES OF COOLING COULD CHANGE THINGS OVER TO SNOW AT ELEVATIONS ABOVE 6000 FEET. ACUMULATIONS UP TO A FEW INCHES WILL BE POSSIBLE ACROSS EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES...BUT WILL NOT ISSUE ANY HIGHLIGHT YET. IN THE MOUNTAINS...FOOTHILLS AND PARK COUNTY WILL CONTINUE THE WINTER WEATHER ADVISORIES THAT ARE ALREADY IN EFFECT. BY THIS EVENING....CLEARING FROM THE SOUTH SHOULD BE MOVING INTO THE FORECAST AREA. WILL HANG ONTO SOME HIGH POPS ACROSS WELD...MORGAN AND LOGAN COUNTIES THROUGH 06Z SINCE WEAK RISING MOTIONS WILL PERSIST THERE. OVER THE PALMER DIVIDE ZONES...CLEARING SKIES AND A DRYING AIRMASS MAY ALLOW TEMPERATURES TO DROP INTO THE MID AND UPPER 20S AFTER MIDNIGHT. WILL ISSUE A FREEZE WATCH FOR ZONES 41..46 AND 47. OTHERWISE TONIGHT WILL JUST FEATURE DIMINISHING PRECIPITATION ACROSS THE FORECAST AREA. HIGHLIGHTS IN THE MOUNTAINS AND FOOTHILLS WILL ONLY CONTINUE THROUGH 00Z SINCE LINGERING SNOW ACCUMULATIONS IN THE MOUNTAINS TONIGHT SHOULD BE MINOR. LONG TERM...THE UPPER LEVEL TROUGH WILL LINGER OVER THE AREA ON SUN BEFORE LIFTING OUT SUN NIGHT. WILL SEE SOME LINGERING SNOW SHOWERS IN THE MTNS WITH A SLIGHT CHC OF RAIN SHOWERS OVER THE PLAINS AS SOME MINOR MID LVL QG ASCENT WILL BE OVER THE AREA. BY SUN NIGHT DRIER AIR WILL GRADUALLY SPREAD OVER THE AREA AS THE TROUGH MOVES NE. HIGHS ON SUN SHOULD BE IN THE 55 TO 60 DEGREE RANGE OVER NERN CO. FOR MON THE FLOW ALOFT WILL BECOME WNW WITH SUBSIDENCE OVER THE RGN. WINDS WILL BECOME GUSTY IN THE MTNS AND FOOTHILLS AS A MTN WAVE FORMS HOWEVER SPEEDS SHOULD STAY BLO HIGHLIGHT CRITERIA. HIGHS WILL BEGIN TO MODERATE OVER NERN CO WITH READINGS IN THE 65 TO 70 DEGREE RANGE. FOR TUE A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS NRN CO IN NW FLOW ALOFT. MOISTURE WITH THIS FEATURE LOOKS PRETTY LIMITED AT THIS POINT SO WILL CONTINUE WITH LOW POPS IN THE MTNS AND HIGHER VALLEYS. OVER NERN CO IT LOOKS DRY. MEANWHILE WITH A SFC LEE TROUGH DEVELOPING NR THE FOOTHILLS ALONG WITH DOWNSLOPE LOW LEVEL FLOW SHOULD SEE HIGHS WRM BACK INTO THE LOWER TO MID 70S ACROSS NERN CO. FOR WED THROUGH FRI WNW FLOW ALOFT WILL BE OVER THE AREA WITH CROSS-SECTIONS NOT SHOOWING MUCH MOISTURE SO WILL KEEP FCST DRY THRU THE PERIOD. MEANWHILE A COUPLE OF WK FNTS WILL MOVE INTO NERN CO ON WED AND AGAIN ON THU WHICH WILL BRING A FEW DEGREES OF COOLING BOTH DAYS HOWEVER HIGHS SHOULD REMAIN NR SEASONAL LEVELS. AVIATION...UPSLOPE WINDS AND A VERY MOIST AIRMASS WITH AN UPPER LOW MOVING OVER THE STATE WILL KEEP CEILINGS LOW ALL DAY WITH OCCASIONAL RAINFALL. MVFR CIGS SHOULD PREVAIL ALL DAY WITH SOME IFR CONDITIONS AT TIMES DUE TO EMBEDDED HEAVIER RAIN SHOWER ACTIVITY. NORTHEAST WINDS THIS MORNING WILL TRANSITION TO NORTHWESTERLY BY LATE MORNING. FREEZING LEVELS/SNOW LEVELS WILL BE BETWEEN 6000 AND 7000 FEET MSL. && .BOU WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM 9 PM MDT THIS EVENING THROUGH SUNDAY MORNING FOR COZ041-046-047. WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR COZ033>037. && UPDATE...GIMMESTAD SHORT TERM...DANKERS LONG TERM....RPK
Hazardous weather outlook, Oct 8, 10:55 AM MDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1055 AM MDT SAT OCT 08 2011 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT SAT OCT 08 2011 ...WINTER WEATHER ADVISORIES IN THE MOUNTAINS AND FOOTHILLS TODAY......A FREEZE WATCH FOR THE PALMER DIVIDE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM OVER EASTERN COLORADO WILL MOVE SLOWLY NORTHWARD THROUGH THIS EVENING. PRECIPITATION WILL END FROM SOUTH TO NORTH DURING THE LATE AFTERNOON AND EVENING. THE SNOW LEVEL WILL REMAIN AROUND 6000 FEET. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED OVER THE HIGHER ELEVATIONS AND EAST SLOPES OF THE FRONT RANGE...WITH AS MUCH AS 5 INCHES IN EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES. TRAVELERS SHOULD EXPECT SLUSHY ROADS IN THE AREAS OF HEAVY SNOWFALL THIS AFTERNOON. FREEZING TEMPERATURES ARE POSSIBLE ON THE PLAINS TONIGHT...MOST LIKELY IN AREAS SOUTH AND SOUTHEAST OF DENVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS ON SUNDAY WITH A SLIGHT CHANCE OF RAIN SHOWERS ACROSS THE NORTHEAST PLAINS. FOR THE REST OF THE UPCOMING WEEK...IT WILL BE DRY EXCEPT FOR A SLIGHT CHANCE OF SHOWERS IN THE MOUNTAINS ON TUESDAY. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH THE WARMEST DAYS ON TUESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS FROM SPOTTERS ARE APPRECIATED. GIMMESTAD/COOPER
In the hours before
Local storm report, Oct 8, 8:56 AM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
856 AM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM SNOW 2 ENE BERGEN PARK 39.71N 105.32W
10/08/2011 M2.0 INCH JEFFERSON CO TRAINED SPOTTER
0844 AM SNOW 3 W CONIFER 39.51N 105.36W
10/08/2011 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0843 AM SNOW N FAIRPLAY 39.23N 106.00W
10/08/2011 M3.0 INCH PARK CO TRAINED SPOTTER
0843 AM SNOW 3 S EVERGREEN 39.59N 105.34W
10/08/2011 M4.0 INCH JEFFERSON CO TRAINED SPOTTER
0817 AM SNOW ESE CASTLE PINES 39.43N 104.90W
10/08/2011 M1.0 INCH DOUGLAS CO TRAINED SPOTTER
0757 AM SNOW 1 NW LOUVIERS 39.48N 105.01W
10/08/2011 M1.1 INCH DOUGLAS CO TRAINED SPOTTER
0752 AM SNOW 4 ENE NEDERLAND 39.99N 105.45W
10/08/2011 M2.5 INCH BOULDER CO TRAINED SPOTTER
0739 AM SNOW 3 NW IDLEDALE 39.70N 105.28W
10/08/2011 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0728 AM SNOW 3 NNE BAILEY 39.43N 105.44W
10/08/2011 M3.0 INCH PARK CO TRAINED SPOTTER
0704 AM SNOW EVERGREEN 39.63N 105.34W
10/08/2011 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
0701 AM SNOW 4 SSE BROOKVALE 39.57N 105.40W
10/08/2011 M4.0 INCH CLEAR CREEK CO TRAINED SPOTTER
0700 AM SNOW 2 SW GOLDEN 39.72N 105.25W
10/08/2011 M3.0 INCH JEFFERSON CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Oct 8, 9:22 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
922 AM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM SNOW NNW IDAHO SPRINGS 39.75N 105.51W
10/08/2011 M1.0 INCH CLEAR CREEK CO TRAINED SPOTTER
0904 AM SLEET 2 ENE CASTLE ROCK 39.39N 104.82W
10/08/2011 M3.00 INCH DOUGLAS CO TRAINED SPOTTER
0901 AM SNOW 2 SSE BRECKENRIDGE 39.47N 106.03W
10/08/2011 M1.5 INCH SUMMIT CO TRAINED SPOTTER
0901 AM SNOW 1 SSE ST MARYS GLACIER 39.82N 105.64W
10/08/2011 M8.0 INCH CLEAR CREEK CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Oct 8, 11:33 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1133 AM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM SNOW 2 SSE TABERNASH 39.95N 105.84W
10/08/2011 M4.0 INCH GRAND CO TRAINED SPOTTER
1115 AM SNOW 2 NW STRASBURG 39.76N 104.33W
10/08/2011 M1.0 INCH ADAMS CO TRAINED SPOTTER
1022 AM SNOW 3 E HIGHLANDS RANCH 39.55N 104.92W
10/08/2011 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
1016 AM SNOW 3 NNW PARKER 39.56N 104.78W
10/08/2011 M2.0 INCH DOUGLAS CO TRAINED SPOTTER
1008 AM SNOW 3 NE CASTLE ROCK 39.41N 104.81W
10/08/2011 M3.0 INCH DOUGLAS CO TRAINED SPOTTER
1003 AM SNOW 3 N BLACK HAWK 39.84N 105.49W
10/08/2011 M5.0 INCH GILPIN CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Oct 8, 11:41 AM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1141 AM MDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM SNOW 3 NW IDLEDALE 39.70N 105.28W
10/08/2011 M5.0 INCH JEFFERSON CO TRAINED SPOTTER
&&
BLOUISThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:59 PM MDT | Winter Weather Advisory | BOU | Park | 16 hr |
| Oct 8, 5:46 AM MDT | Freeze Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln | 8 hr |
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.